Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
L779

cystic breakout post accutane

Recommended Posts

Hi everyone,

My acne troubles started when I was 19. Cystic acne only became a problem for me when I was 20 after 2 months on Valette (pill specifically designed for acne - have since stopped taking it). Ive just finished a 7 month course of roaccutane on 40mg per day. I stopped roaccutane a week and today I noticed that one of those dreaded cystic nodule things is forming just by my mouth. It isn't as large as they used to be and it has not broken the skin but there is the tell tale bump under the skin coupled by the pain so I'm worried this is just the beginning. Ive being clear of the painful cystic type acne for 2 months now and am getting very concerned about this one. I'm just about to have my period and have read that it could be related to hormones? Or is this a sign that accutane has not worked and should go back to my derm? Any advice appreciated, getting very worried.

cheers

Share this post


Link to post
Share on other sites

I'm in the same boat. Just ended my 5-month course a week ago and I'm already breaking out again. So far it's mild, but I'm worried it's just going to get progressively worse. Certainly I didn't expect it to come back THAT fast. So much for "long-term remission," eh? :l

Guess we just need to talk to our derms.

Share this post


Link to post
Share on other sites

Would you describe your breakout as cystic acne?

I've had the odd small pimple but I'm not worried about that so much as my derm said, at my last appt 2 weeks ago, that the odd pimple here and there was normal post accutane treatment. He also said that I should not have a problem with re-occuring acne. Its just the cystic ones that freak me out. I also get anxious quite quickly lol. I also thought accutane would still be in my system and that this should not have happened so quickly. I'm wondering if change in climate (from harsh winter to australian summer) and pollution may have something to do as just returned from 2 months backpacking which included China which is heavily polluted compared to here in Aus.

Share this post


Link to post
Share on other sites

It is common to have a flare up anything from a few days to about a month post tane. I wouldn't be to quick to say tane hasn't worked as you will probably find things will be just fine. I have been reading this forum for a long time now and this often happens and people stay clear in the end.

Share this post


Link to post
Share on other sites

No, it's not cystic. Yet. At the moment I'm still just waiting to see if it's going to get better or worse. :l

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×